Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 133, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 28, 2005, 2:33 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2005, 2:33 PM CDT (19:33 UTC)
- Expired
- Sep 29, 2005, 9:30 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 83 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 281934
FFWSJU
PRC001-081-131-141-282230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
333 PM AST WED SEP 28 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ADJUNTAS
SAN SEBASTIAN
UTUADO
LARES
* UNTIL 630 PM AST
* AT 328 PM AST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY
RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. ROAD 523 IN UTUADO HAS
FLOODED AND IMPASSABLE...AND SEVERAL STREETS IN THE TOWN ARE UNDER
WATER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LARES.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1820 6690 1816 6671 1830 6671 1833 6700
1824 6691
$$
OB/RAM2 follow-up statements
000
WGCA72 TJSJ 282228
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
629 PM AST WED SEP 28 2005
PRC001-081-131-141-282240-
ADJUNTAS-SAN SEBASTIAN-UTUADO-LARES-
629 PM AST WED SEP 28 2005
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ADJUNTAS...SAN SEBASTIAN...UTUADO AND LARES
LAT...LON 1820 6690 1816 6671 1830 6671 1833 6700
1824 6691
AT 625 PM DOPPLER RADAR INDICATES THE HEAVY RAIN ACROSS THESE AREAS
HAS DISSIPATED AND NO ADDITIONAL RAIN IS EXPECTED.
ADDITIONALLY...USGS RIVER GAUGES INDICATED THAT THE RIVER LEVELS ARE
BELOW FLOOD STAGE AND DECREASING. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
HOWEVER...EVEN THOUGH RIVERS REMAIN BELOW FLOOD STAGE...RIVER LEVELS
REMAIN ABOVE NORMAL. RESIDENTS AND MOTORISTS IN THESE AREAS SHOULD
REMAIN CAUTIOUS IN THESE AREAS FOR THE NEXT HOUR WHILE THE RIVER
LEVELS RETURN TO NORMAL LEVELS.
$$000
WGCA72 TJSJ 282230 CCA
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
629 PM AST WED SEP 28 2005
PRC001-081-131-141-282330-
ADJUNTAS-SAN SEBASTIAN-UTUADO-LARES-
629 PM AST WED SEP 28 2005
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ADJUNTAS...SAN SEBASTIAN...UTUADO AND LARES
LAT...LON 1820 6690 1816 6671 1830 6671 1833 6700
1824 6691
AT 625 PM DOPPLER RADAR INDICATES THE HEAVY RAIN ACROSS THESE AREAS
HAS DISSIPATED AND NO ADDITIONAL RAIN IS EXPECTED.
ADDITIONALLY...USGS RIVER GAUGES INDICATED THAT THE RIVER LEVELS ARE
BELOW FLOOD STAGE AND DECREASING. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
HOWEVER...EVEN THOUGH RIVERS REMAIN BELOW FLOOD STAGE...RIVER LEVELS
REMAIN ABOVE NORMAL. RESIDENTS AND MOTORISTS IN THESE AREAS SHOULD
REMAIN CAUTIOUS IN THESE AREAS FOR THE NEXT HOUR WHILE THE RIVER
LEVELS RETURN TO NORMAL LEVELS.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 2:17 AM CDT, 12 hours 16 minutes earlier.
Area forecast discussion, Sep 28, 2:17 AM CDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 317 AM AST WED SEP 28 2005 .DISCUSSION...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS AFFECTED THE CARIBBEAN WATERS...ST CROIX AND VIEQUES. ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS REMAIN NEARLY STATIONARY JUST NORTH OF PUERTO RICO BUT THEY WILL AFFECTING THE NORTHERN COAST BEFORE SUNRISE. THIS MORNING...SHOWERS WILL BE AFFECTING THE NORTHERN AND EASTERN COAST OF PUERTO RICO. MOST OF THESE SHOWERS WILL DECREASE ON COVERAGE EARLY IN THE MORNING BUT AFTER MID MORNING LOCAL EFFECTS WILL COMBINE WITH A UPPER TROUGH THAT IS FORECAST TO MOVE TOWARDS OUR LOCAL AREA TODAY THROUGH THURSDAY TO PRODUCE AN ACTIVE AFTERNOON. WINDS WILL SLOWLY SHIFT TO A MORE EASTERLY COMPONENTS DURING THE MORNING HOURS...THEREFORE MOST OF THE EARLY AFTERNOON SHOWERS WILL CONCENTRATE TO THE INTERIOR SECTIONS OF PUERTO RICO AND THEN SPREADING OUT TO THE COASTAL SECTIONS...MAINLY OVER THE WESTERN PORTIONS DUE TO THE WIND DIRECTION. && .MARINE...LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL AFFECT THE REGIONAL WATERS THROUGH LATER THIS MORNING BEFORE SLOWLY SUBSIDING. STRONG HIGH PRESSURE REMAINS ACROSS THE FAR NORTHEAST ATLANTIC... HELPING TO MAINTAIN A LIGHT TRADE WIND FLOW ACROSS MUCH OF THE CARIBBEAN AND ADJACENT ATLANTIC. THIS GENERAL PATTERN IS EXPECTED TO PREVAIL THROUGH THE UPCOMING WEEKEND. A TROPICAL WAVE ALONG 47 WEST THIS EVENING IS EXPECTED TO MOVE SLOWLY THROUGH THE LOCAL AREA FRIDAY THROUGH SATURDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 78 88 78 / 50 50 50 50 STT 88 79 88 79 / 60 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...HSA PRZ001-002-005-008-010-012-013. SCA AMZ710. VI...HSA VIZ001. && 10
Hazardous weather outlook, Sep 28, 5:30 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED SEP 28 2005 PRZ001>013-AMZ710>750-291030- 630 AM AST WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH EXTENDS FROM THE CENTRAL ATLANTIC...SOUTHWESTWARD INTO THE AREA. THIS WILL COMBINE WITH ABUNDANT TROPICAL LOW LEVEL MOISTURE FOR PERIODS OF ACTIVE WEATHER...ESPECIALLY ACROSS PORTIONS OF PUERTO RICO. HEAVY RAINFALL WILL LEAD TO URBAN AND STREAM FLOODING...AND SOME AREAS MAY SEE MORE SIGNIFICANT FLOODING BY THE LATE AFTERNOON. LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL COASTAL WATERS TODAY AND THEN BEGIN TO SUBSIDE VERY SLOWLY THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFF SHORE ATLANTIC WATERS...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR THE LOCAL ATLANTIC COASTLINES. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-291030- 630 AM AST WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH EXTENDS FROM THE CENTRAL ATLANTIC...SOUTHWESTWARD INTO THE AREA. THIS WILL COMBINE WITH ABUNDANT TROPICAL LOW LEVEL MOISTURE FOR PERIODS OF ACTIVE WEATHER...MAINLY IN THE AFTERNOON. HEAVY RAINFALL MAY LEAD TO URBAN AND GUT TYPE FLOODING. LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL COASTAL WATERS TODAY AND THEN BEGIN TO SUBSIDE VERY SLOWLY THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFF SHORE ATLANTIC WATERS...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR THE LOCAL ATLANTIC COASTLINES. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:30 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Sep 28, 3:59 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 28, 4:40 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 28, 5:07 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 28, 5:09 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 28, 6:50 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.